Oklahoma, 2013Hail and Damaging Winds in Oklahoma, August 6 to 8, 2013
August 6 to 8, 2013 · NWS AMA · 5 events in 2 counties and zones
Scattered thunderstorms developed along stationary boundaries across the Oklahoma Panhandle during the evening hours of the 6th. These thunderstorms formed in a moderately unstable environment with marginal deep layer shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along stationary boundaries across the Oklahoma Panhandle during the evening hours of the 6th. These thunderstorms formed in a moderately unstable environment with marginal deep layer shear. The lack of deep layer shear kept storm intensity limited as updrafts quickly became laden with precipitation and collapsed upon themselves. However, this limited intensification didn’t prevent a few storms from producing quarter size hail across the Oklahoma Panhandle. Also, brief thunderstorm wind gusts were reported as thunderstorms collapsed upon themselves. Thunderstorm activity across the panhandle ended shortly before 9 PM CST as the nocturnal inversion strengthened and outflow boundaries cut off access to low level unstable air.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 6, 2:27 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 6, 2:27 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT TUE AUG 6 2013
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY THAT
STRETCHED SOUTHWEST TO NORTHEAST FROM NORTHERN DEAF SMITH COUNTY TO
NEAR CANADIAN. THESE SHOWERS AND THUNDERSTORMS ARE LIKELY DIURNALLY
DRIVEN AND WILL MOST LIKELY WANE AFTER SUNSET. A MORE ORGANIZED
AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS
THE NORTHERN CWA FROM NORTHEAST NEW MEXICO TONIGHT.
A COLD FRONT WILL PUSH INTO THE PANHANDLES FROM THE NORTH ON
WEDNESDAY. RIGHT NOW IT APPEARS THAT IT WILL PULL UP STATIONARY
ACROSS THE NORTHERN TEXAS PANHANDLE BY PEAK HEATING...SO WILL KEEP
THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS THERE. BUT...IF THIS
FRONT MOVES FURTHER SOUTH...THEN WE MAY NEED TO CONSIDER BUMPING
POPS UP ACROSS THE SOUTH. SOME OF THE STORMS MAY BECOME SEVERE
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATEST SWODY2
FOR MORE DETAILS. FLOODING MAY ALSO BE AN ISSUE...ESPECIALLY IN THE
NORTHWEST WHERE IT HAS BEEN WET LATELY.
NEXT COLD FRONT MOVES THROUGH THE AREA THURSDAY AFTERNOON AND
THURSDAY NIGHT...SO POPS FOR THIS TIMEFRAME LOOK GOOD FROM THE
PREVIOUS FORECAST.
THERE COULD BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY
FRIDAY AND FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
REMOVE POPS FROM ANY GIVEN AREA. THE FRONT MAY TAKE SOME MOISTURE
AND INSTABILITY WITH IT TO OUR SOUTH...SO THIS COULD BE A DRIER DAY.
THE INSTABILITY SHOULD RECOVER SOME ON SATURDAY AND SHOWERS AND
THUNDERSTORMS MOVING EAST FROM THE MOUNTAINS SHOULD MAKE IT INTO
THE PANHANDLES.
WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY NIGHT FOR NOW.
SHOWERS AND THUNDERSTORMS WILL STILL BE A POSSIBILITY SUNDAY THROUGH
EARLY NEXT WEEK...BUT THE MODELS DO NOT AGREE ON HOW THE UPPER AIR
PATTERN WILL EVOLVE...SO WILL KEEP POPS OUT.
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THIS WEEK GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 72 97 68 91 65 / 20 30 40 20 20
BEAVER OK 74 91 69 88 68 / 40 40 60 30 30
BOISE CITY OK 65 89 65 83 62 / 40 40 50 30 30
BORGER TX 73 100 69 91 66 / 30 30 40 20 30
BOYS RANCH TX 70 101 70 93 68 / 20 30 40 20 30
CANYON TX 72 98 68 93 66 / 20 20 30 20 20
CLARENDON TX 75 99 70 94 69 / 20 20 40 20 20
DALHART TX 66 95 65 88 64 / 40 30 40 30 30
GUYMON OK 72 94 67 87 66 / 40 40 50 30 30
HEREFORD TX 69 98 68 92 65 / 20 20 30 20 20
LIPSCOMB TX 74 95 69 90 69 / 30 30 50 20 30
PAMPA TX 73 97 68 89 64 / 20 30 40 20 20
SHAMROCK TX 76 99 70 95 71 / 20 20 40 20 20
WELLINGTON TX 76 102 71 99 72 / 20 20 40 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10/15
Hazardous weather outlook, Aug 6, 2:44 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT TUE AUG 6 2013
OKZ001>003-TXZ001>020-071100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
344 PM CDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE
MAIN THREATS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO
LOCALIZED FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY
THROUGH SATURDAY NIGHT. A FEW STORMS MAY BE SEVERE DURING THIS TIME
PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Aug 6, 3:27 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE AUG 6 2013
TXZ008-009-013-014-062230-
CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX-
427 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON...
SOUTHWESTERN ROBERTS...SOUTHEASTERN HUTCHINSON AND NORTHWESTERN GRAY
COUNTIES UNTIL 530 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SKELLYTOWN...OR 14 MILES
SOUTHEAST OF BORGER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PAMPA... WHITE DEER... SKELLYTOWN...
KINGSMILL...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3578 10088 3553 10075 3540 10127 3557 10136
TIME...MOT...LOC 2127Z 247DEG 13KT 3552 10121
SCHNEIDER
Special weather statement, Aug 6, 3:35 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT TUE AUG 6 2013
TXZ009-010-014-015-062230-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
435 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...EXTREME SOUTHWESTERN HEMPHILL AND NORTHEASTERN
GRAY COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CODMAN...OR 11 MILES NORTH
OF PAMPA...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PAMPA... MIAMI... CODMAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3598 10067 3557 10048 3550 10094 3574 10108
TIME...MOT...LOC 2135Z 240DEG 11KT 3571 10093
SCHNEIDER
Special weather statement, Aug 6, 4:22 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE AUG 6 2013
OKZ002-003-062330-
BEAVER OK-TEXAS OK-
522 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND CENTRAL TEXAS
COUNTIES UNTIL 630 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GUYMON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... TURPIN... OPTIMA...
HARDESTY... ADAMS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3689 10086 3662 10082 3659 10154 3677 10157
TIME...MOT...LOC 2223Z 263DEG 21KT 3669 10144
SCHNEIDER
Special weather statement, Aug 6, 4:24 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT TUE AUG 6 2013
TXZ004-008-009-062330-
HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
524 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHERN
OCHILTREE AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 19 MILES NORTHEAST
OF BORGER...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS
COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3610 10068 3583 10064 3581 10135 3599 10138
TIME...MOT...LOC 2225Z 263DEG 21KT 3591 10125
SCHNEIDER
Special weather statement, Aug 6, 4:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT TUE AUG 6 2013
TXZ009-010-014-015-062330-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
526 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY
COUNTIES UNTIL 630 PM CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MIAMI... BRISCOE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3585 10023 3560 10013 3550 10066 3567 10073
TIME...MOT...LOC 2227Z 251DEG 13KT 3561 10059
SCHNEIDER
Special weather statement, Aug 6, 5:02 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE AUG 6 2013
OKZ003-TXZ005-062345-
BEAVER OK-LIPSCOMB TX-
602 PM CDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES UNTIL 645 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FOLLETT...OR 15 MILES NORTHEAST OF
LIPSCOMB...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FOLLETT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3631 10021 3648 10029 3660 10000 3637 10000
TIME...MOT...LOC 2302Z 247DEG 15KT 3643 10015
SCHNEIDER
Hail, Texas
- When
- August 6, 5:15 PM CST to 5:18 PM CST
- Where
- Texas County, 0.42 mi ESE of Hardesty to 1.22 mi SE of Hardesty
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.619, -101.193
A thunderstorm developed over central Texas County during the evening hours of the 6th. The thunderstorm briefly intensified as it approached the city of Hardesty (Texas County). A member of the public reported quarter size hail (1.00 inch) as the thunderstorm passed over their residence. The thunderstorm continued moving to the southeast across the county before dissipating prior to exiting the county.
Hail, Beaver
- When
- August 6, 5:34 PM CST to August 8, 5:36 PM CST
- Where
- Beaver County, 5.68 mi SE of Slapout to 3.77 mi NE of Slapout
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.558, -100.052
A thunderstorm developed over southern Beaver County during the evening hours of the 6th. The thunderstorm briefly intensified as it approached the city of Slapout (Beaver County). The Beaver County Emergency Manager reported quarter size hail (1.00 inch) while the thunderstorm was 4 miles southeast of town. After producing this hail the thunderstorm collapsed.
Hail, Beaver
- When
- August 6, 5:34 PM CST to August 8, 5:36 PM CST
- Where
- Beaver County, 6.15 mi SSE of Slapout to 2.42 mi ENE of Slapout
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.538, -100.076
A thunderstorm developed over southern Beaver County during the evening hours of the 6th. The thunderstorm briefly intensified as it approached the city of Slapout (Beaver County). The Beaver County Emergency Manager reported penny size hail (0.75 inch) while the thunderstorm was 4 miles southeast of town. After producing this hail the thunderstorm collapsed.
Thunderstorm Wind, Beaver
- When
- August 6, 5:34 PM CST to August 8, 5:36 PM CST
- Where
- Beaver County, 3.92 mi SE of Slapout
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -100.070
A thunderstorm developed over southern Beaver County during the evening hours of the 6th. The thunderstorm briefly intensified as it approached the city of Slapout (Beaver County). The Beaver County Emergency Manager reported that the thunderstorm produced a gust which broke 2 inch to 2 1/2 inch tree limbs off trees. The thunderstorm produced this gust while collapsing.
Thunderstorm Wind, Beaver
- When
- August 6, 5:34 PM CST to 5:36 PM CST
- Where
- Beaver County, 3.54 mi SE of Slapout
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -100.080
A thunderstorm developed over southern Beaver County during the evening hours of the 6th. The thunderstorm briefly intensified as it approached the city of Slapout (Beaver County). The Beaver County Emergency Manager reported that the thunderstorm produced a 60 mph gust. The thunderstorm produced this gust while collapsing.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 6, 20132 deaths · 1 event
- Tornadoes and Damaging Winds in Wisconsin, August 6 to 7, 20132 injured · $19 million · EF2 · 30 events
- Flash Flooding in South Carolina, August 6, 20131 death · $250,000 · 7 events
- Hail and Damaging Winds in North Dakota, August 6, 2013$850,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2013$336,000 · 2.5 in hail · 18 events
- Tornadoes and Hail in Minnesota, August 6, 2013EF0 · 78 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$86,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$50,000 · 1.25 in hail · 12 events
- Tornadoes and Hail in North Dakota, August 6, 2013EF1 · 21 events
- Flooding and Damaging Winds in Kansas, August 6 to 7, 2013$29,000 · 65 kt wind · 13 events
- Flash Flood and Damaging Wind in Texas, August 6, 2013$24,000 · 65 kt wind · 2 events
- Flood in South Carolina, August 6, 2013$24,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475045, 475046, 475047, 475048, 475049.